Effexor And Sleepiness

13 Replies Updated



Conversation Starter

Shari Says:


I am on 150 mg, I have been taking it in the morning as my dr said to, but I can't focus in the mornings at all, I feel really sleepy and I start to feel myself by the afternoon around 3p. Should I try to change it to the evenings when I take it? When does everyone else take it?



Showing Replies 1 - 13 of 13 RSS Feed


Page of 1     Sorted By:
1
debra Says:

I have been on 150 Extended Release for a few months; if I take it at night I cannot sleep; the pharmacist recommended taking it in the morning. I also have morning blahs but also a bad habit of hating to go to bed, like I'm going to miss out on my "free time". So it's my own fault not keeping a good sleep schedule. I found it helped to have a friend or "assistant" to do things with in the mornings to get me motivated. Once I'm up and showered, I'm fine. We switched to Effexor from Lexapro because I was always exhausted.

REPLYSHAREREPORT
Was this helpful?     1     0  
2
Shari Says:

Thank you, mine is ext release also and I was wondering how it would be if I took it at night. I work in the morning, so I really need to function better. I was worried about how to switch it, so if it keeps you awake at night, I won't try it. I'll just figure out a way to deal with the blah's in the morning. Maybe a sip or two of 5 hour energy LOL

REPLYSHAREREPORT
Was this helpful?     2     0  
3
David Says:

Hi Shari,

I just wanted to add that if Effexor is making you feel sleepy, maybe it's having a different affect on Debra due to underlying individual factors, such as body chemistry, age, weight, diet, etc - who stated that it keeps her awake at night...Looking at this aspect with an understanding that everyone tends to react and respond differently to the same types of medications, my assumption is that only trial and error can provide the right answer as to when it might be best to take it... However, it would still probably be a good idea to double check with your prescribing doctor first, just to be on the safe side.

Hope this helps!

REPLYSHAREREPORT
Was this helpful?     1     0  
4
Debra Says:

Very true, David, all meds react differently with different peoples' chemistry. That's why it's often necessary to switch types of meds as you age. Also, it might be significant that this past winter was particularly bad as well as the previous winter where I live and my therapist says I am having SAD effects on top of depression/anxiety. One thing I've discovered, however, with Effexor XR, if I skip a dose accidentally as I did yesterday, I'm fine that day, but the following day, today, I'm overwhelmed with fatigue and sadness, even dreamed last night that I was crying and woke up to go have a good sob in the other room... it's much pickier than Lexapro, but still seems to handle the anxiety whereas the Lexapro did not.

REPLYSHAREREPORT
Was this helpful?     1     0  
5
Shari Says:

Thanks David, you're right, I guess I'll run it by him again. Even though I mentioned it before with the fact that I've gained some weight and have no libido at all, which is the total opposite for me. I am at menopausal age and was having some anxiety and just generally in an angry state all the time even though my life is better now than it has ever been. But the non focus, sleepy, no libido and weight gain is making me question it. But now after reading how people have a horrible time stopping it, I'm not sure I"d change! lol It does help though with the anxiety and my general mood.

REPLYSHAREREPORT
Was this helpful?     1     0  
6
Meg Says:

Hi Shari. I'm definitely feeling the same thing- I take 75mg in the morning along with lorezepam and I feel super tired/lethargic all day long. I have to force myself out of bed and I finally feel more awake in the evenings. I've been told that these 'side effects' will go away over time. It's only been about 4 weeks for me, here's to hoping they go away!

REPLYSHAREREPORT
Was this helpful?     0     0  
7
Shari Says:

Absolutely Meg!!! Its hard to function all day when you feel like its in the middle of the night! LOL

REPLYSHAREREPORT
Was this helpful?     0     0  
8
Debra Says:

The good news is that this is the first anti-depressant/anxiety med I've taken that DOES NOT effect my libido much. :)

REPLYSHAREREPORT
Was this helpful?     0     0  
9
Shari Says:

I can't say that, it has affected mine horribly!! :(

REPLYSHAREREPORT
Was this helpful?     0     0  
10
Momz0r Says:

Meg, how long have you been taking the Lorazapam? Lorazepam is in a group of drugs called benzodiazepines and is used to treat anxiety disorders, but it is VERY addictive, and coming off it is pure HELL! Trust me, I have come through that. It has been almost 5 years since I stopped taking it, and I STILL have withdrawal symptoms. And taking it in the morning WILL make you sleepy. Have you ever considered taking a natural (herbal) supplement for your anxiety?

REPLYSHAREREPORT
Was this helpful?     0     0  
11
Shari Says:

I would be interested in an herbal supplement...

REPLYSHAREREPORT
Was this helpful?     1     0  
12
Meg Says:

I have been taking the lorezepam now for about 5 weeks. I take .5 mg in the morning and 1mg at night. I never thought about that honestly. I would definitely consider an herbal supplement instead. Do you have any suggestions?

REPLYSHAREREPORT
Was this helpful?     0     0  
13
Cindy Lou Says:
via mobile

I take it in the morning and I'm fine try taking it at night before bed. If it doesn't work get in touch with your doctor. Good luck

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Effexor and Depression/sleepiness
I am currently on 75mg of effexor, it's been about 2 weeks. I was on 37.5 mg before that for about 2 weeks also for ... 3 replies
contrave and sleepiness
I started contrave 4 days ago, today being my 5th dose. every day, i take the pill about 8am and by 9:30-10am I am so sl... 78 replies
Purbac DS and Tribuss causing sleepiness
I have started taking Purbac DS and Tribuss 5 days ago and I sleep day and night. I'm worried. Please help. ## Drows... 2 replies
EFFEXOR AND LIBIDO
My boyfriend is on Effexor XR. We have been dating for 10 months and we've been dealing with his very, very low libi... 2 replies
effexor and adderall
I have been taking adderall ir 10mg twice daily and recently was prescribed 75mg Venlafaxine (effexor) one daily. And iv... 1 reply
Effexor and Xanax
I was Effexor XR for over 20 years until the insurance no longer paid for it and I went to generic. I don't feel tha... 1 reply
Effexor hand shake help
I know someone who started on Effexor Er 75mg a few months ago. Its one of they best meds she has been on but it gives h... 1 reply
effexor xr and mirtazapine Side Effects
Ihave been taking both drugs for quite some time but only recently have lost my sense of taste and smell and instead tas... 1 reply
Effexor - Weaning and weigh GAIN???!!
Anyone else have long term experience with Effexor? Under my doctor's supervision over the last three months I have ... 1 reply
Effexor, Temazepam and Norco together
Is it safe to take Effexor 37.5mg with Temazepam 30mg & Norco 10mg? Any interactions? ## Taking them together my inc... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 10 June 2016.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA